The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Stomach bloating

Aug 20, 2012

Hi, I've been on truvada and isentress for the last 10 months and everything is going well apart from severe stomach bloating that is getting more frequent. I have been reading up on it and it looks like the truvada is causing it. I don't want to stop isentress so I was wondering what a suitable alternative to the truvada would be? I've read that Ziagen could be something to consider but I don't know anything about its possible side effects and affects on my body. I'm 55 and otherwise healthy. Any advice you can give would be much appreciated, I live in the UK. Thank you Mike.

Response from Dr. Henry

A small subset of patients on Truvada have ongoing GI symptoms (? < 5-10%). Abacavir as a substitute for the tenofovir is a reasonable alternative if HLA B5701 negative (a genetic test looking for increased risk for a hypersensitivity reaction). Abacavir otherwise is reasonably well tolerated-may have slightly higher lipid levels than seen with tenofovir but likely less of a negative effect on bone and renal health. KH

Chronic stomach pains
again skin rash

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint